Side Effects of Qlaira


Combined Contraceptive Pill »

There are a number of side effects that have been associated with Qlaira. It is unlikely that you will actually experience any but some are more common than others. If you experience any for a long period of time or experience any serious side effects, contact your doctor.

Common side effects that have been associated with the contraceptive pill include headaches, bleeding in between periods, nausea, stomach pain, weight fluctuations and tender breasts. Less common side effects such as fungal infections, changes in appetite, depression, mood swings, vomiting, dizziness, migraines, muscle cramps, pelvic pain, hair loss, rashes or pain during intercourse affect between 1 -10 women out of 1000 users.

There are a few rare side effects that have been reported in association with the pill. These include thrush, back pain, contact lens in tolerance, anxiety or aggression, pins and needles, allergic reactions, urinary tract pain, dry mouth, constipation or breast discharge.

There are a few side effects that are quite serious because they could be indicative of a dangerous medical condition. If you experience dizziness, numbness, swelling of the limbs, difficulty breathing, chest pain, pains in the legs, changes in vision or slurred speech, seek medical attention immediately because it is indicative of blood clots that could lead to a heart attack or a stroke. Also, look out for changes in the breast such as nipple changes, dimpling of the skin or lumps, as this could indicate breast cancer. If you experience an allergic reaction or severe pelvic pain, contact your doctor immediately.

Qlaira risks

There are a couple of risks that Qlaira is associated with. The pill can cause a slight increase in the risk of breast cancer and blood clots. Although rare, using the pill for a long period of time can increase the likelihood of these conditions arising.

Breast cancer is relatively rare in women under the age of 40 but the risk does increase with age. The pill can also increase the risk and the older you are, the higher the risk of this disease. The risk of breast cancer will return to normal ten years after you stop using the pill. If you use the pill and have family members who have had the disease or you are severely overweight, you are more at risk of this condition. The pill is also linked to an increase in cervical cancer so make sure you attend any scheduled smear tests.

The pill can cause an increase in the risk of blood clots. The levels of oestrogen in the pill can cause an increase in the chances of your blood clumping together and this can cause blockages of blood vessels. If the blood vessels that supply the heart and brain are blocked, there is not enough blood flow to these vital organs and you will have a heart attack or a stroke. If the blood clots form in the lower leg, they can break off and enter the lungs where they can cause a pulmonary embolism. You are more at risk of a blood clot if you use the pill and are immobile for long periods of time, are older, have blood clotting problems, smoke or are severely overweight.

There is also a link between the pill and liver disease but this link is rare and only occurs in women who have used the pill for a long time. The chances of the pill causing liver tumours are very low.


« Qlaira Suitability Qlaira and Pregnancy »